These common medications may cause insomnia

by Martin Reed on 20 January 2011 in insomnia causes

Insomniacs typically experience a lack of energy, bad memory and concentration, irritability, inflammation, depression and a lack of self-esteem. Insomnia sufferers are also at increased risk of heart disease and diabetes.

As a result, many insomniacs are on medication. The problem is that many medications can cause insomnia, or make its symptoms even worse. In particular, you need to pay attention to the following drugs:

  • Steroids
  • Beta blockers
  • Thyroid hormones
  • Nasal decongestants
  • Appetite suppressants and diet pills
  • Asthma & high blood pressure medications

Whatever you do, don’t stop taking any of the above medications without consulting your doctor.

That being said, if you’re suffering with insomnia and taking any of the above medications, you might want to speak with your doctor to see if there are any alternatives.

Source: Herald Sun

Improve your sleep without sleeping pills with my free sleep training. As always, there's more information and advice in our insomnia support group

Please spread the word:
    

3 comments

More Insomnia Information

Previous post:

Next post: